BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Catalog Number |
D139505 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
02/16/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
During cardiac ablation procedure with a qdot micro catheter, the patient experienced chest pain and pericardial effusion due to cardiac perforation treated with pericardiocentesis.Then, the patient went into asystole during positioning of a non-bwi catheter treated with external pacing until the patient heart rhythm eventually recovered.The report indicated that the patient complained of chest pain during the procedure after about 15 minutes or more into the case.The chest pain was believed to be from pacing and the procedure continued.The ported that a couple of minutes after the patient complained of chest pain, a pericardial effusion was noticed and confirmed using the ice (intracardiac echocardiography) catheter.The pericardial effusion was due to cardiac perforation.There was no pericardial effusion at baseline.The medical intervention provided was a pericardiocentesis and 150ml of fluid was removed.The patient was intubated prior to pericardiocentesis.The patient already had a left bundle block from the start of the procedure.The decanav catheter and qdot catheter were pulled back to the sheath and the ice catheter remained in the right ventricle.The physician maneuvered the soundstar catheter, the soundstar catheter bumped into the right bundle of his.The patient went asystole.The asystole was confirmed on the 12-lead signal displayed on the carto 3 system and the recording system.The staff used a defibrillator to externally pace the patient and the patient's heart rhythm eventually recovered.The procedure was aborted.The last known patient status was stable.The following bwi catheters were in use decanav catheter, qdot catheter, soundstar catheter was reprocessed by sterilmed, carto 3 system, and ngen generator.The information received indicated that the outcome of the adverse event was stable and recovered.The patient stayed overnight for observation.The procedural act (activated clotting time) was above 300.Approximately 2 catheter exchanges occurred during the procedure.No transseptal puncture site was performed during the procedure.No ablations were performed.The event occurred during maneuvering catheters in chamber and setting up to do ep (electrophysiology) study.The flow setting was 2ml for qdot throughout.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The force visualization features that were going to be used if ablation took place were graph, dashboard, vector, and visitag, and the visitag module parameters for stability used were standard.No additional filter was used with the visitag.The patient was in the room at the time of the cancellation, but no ablation occurred because of the staff's concerns for the patient¿s wellbeing.The patient was under general anesthesia for 1 hour, and local anesthesia for 30 minutes.The physician¿s opinion was that the cancellation of the procedure did not contribute to a death or a serious injury to the patient.The patient did not require extended hospitalization due to a medical condition caused by procedure cancellation.
Additional Manufacturer Narrative
Per internal review on 11-mar-2026, it was identified that details were mistakenly omitted from the previous initial report.Section a2 now indicates that the patient was 75 years old.It was reported that the patient was 'around 75'.The procedure was a right-sided atrial tachycardia ablation procedure.Section b5 event description typographical update for the following sentence: "the ported that a couple of minutes after the patient complained of chest pain, a pericardial effusion was noticed and confirmed using the ice (intracardiac echocardiography) catheter." this should read "the medical team reported".Section b7 medical history / preexisting condition updated from "lbbb" to "left bundle branch block".The physician is unsure of the cause of the adverse events.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31735251l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).